Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The Krein-Milman theorem in operator convexity

Authors: Corran Webster and Soren Winkler
Journal: Trans. Amer. Math. Soc. 351 (1999), 307-322
MSC (1991): Primary 47D20; Secondary 46A55, 46L89
MathSciNet review: 1615970
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize the Krein-Milman theorem to the setting of matrix convex sets of Effros-Winkler, extending the work of Farenick-Morenz on compact C$^*$-convex sets of complex matrices and the matrix state spaces of C$^*$-algebras. An essential ingredient is to prove the non-commutative analogue of the fact that a compact convex set $K$ may be thought of as the state space of the space of continuous affine functions on $K$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 47D20, 46A55, 46L89

Retrieve articles in all journals with MSC (1991): 47D20, 46A55, 46L89

Additional Information

Corran Webster
Affiliation: Department of Mathematics, University of California, Los Angeles, California 90095
Address at time of publication: Department of Mathematics, Texas A&M University, College Station, Texas 77843

Soren Winkler
Affiliation: University of Wales, Swansea, Singleton Park, Swansea SA2 8PP, UK

Keywords: Krein-Milman, non-commutative convexity
Received by editor(s): January 22, 1997
Additional Notes: The first author was supported by the NSF and the second author by the EPSRC and the EU
Article copyright: © Copyright 1999 American Mathematical Society